Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 182, NWS Pueblo, CO

August 25, 2014El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 25, 2014, 10:23 PM MDT for El Paso County, Colorado. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2014, 10:23 PM MDT (04:23 UTC)
Expired
Aug 25, 2014, 11:15 PM MDT
In force
52 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 67 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 10:49 PM MDTHAIL 11 W Calhan, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 4.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-287 J/kg
Mixed-layer LCL
1596 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

911 
WUUS55 KPUB 260423
SVRPUB
COC041-260515-
/O.NEW.KPUB.SV.W.0182.140826T0423Z-140826T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1023 PM MDT MON AUG 25 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 1115 PM MDT

* AT 1023 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PEYTON...OR
  22 MILES NORTHEAST OF COLORADO SPRINGS...MOVING NORTHEAST AT 20
  MPH.

  HAZARD...QUARTER SIZE HAIL AND TORRENTIAL RAINFALL.

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  CALHAN AND PEYTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3902 10413 3896 10454 3902 10458 3913 10445
      3913 10422
TIME...MOT...LOC 0423Z 238DEG 17KT 3902 10449 

HAIL...1.00IN
WIND...<50MPH

$$

LW
5 follow-up statements
962 
WWUS55 KPUB 260437
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1037 PM MDT MON AUG 25 2014

COC041-260515-
/O.CON.KPUB.SV.W.0182.000000T0000Z-140826T0515Z/
EL PASO CO-
1037 PM MDT MON AUG 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 1035 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PEYTON...OR
26 MILES NORTHEAST OF COLORADO SPRINGS...MOVING NORTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND TORRENTIAL RAINFALL PRODUCING 
FLOODING.

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
CALHAN AND PEYTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3902 10413 3900 10439 3901 10449 3905 10451
      3913 10445 3913 10422
TIME...MOT...LOC 0435Z 238DEG 17KT 3905 10442 

HAIL...1.00IN
WIND...<50MPH

$$

LW
655 
WWUS55 KPUB 260446
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1046 PM MDT MON AUG 25 2014

COC041-260515-
/O.CON.KPUB.SV.W.0182.000000T0000Z-140826T0515Z/
EL PASO CO-
1046 PM MDT MON AUG 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 1045 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CALHAN...OR
29 MILES NORTHEAST OF COLORADO SPRINGS...MOVING NORTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND TORRENTIAL RAINFALL PRODUCING 
FLOODING.

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
CALHAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3900 10435 3905 10438 3906 10447 3913 10444
      3913 10422 3902 10413
TIME...MOT...LOC 0445Z 238DEG 17KT 3908 10436 

HAIL...1.00IN
WIND...<50MPH

$$

LW
660 
WWUS55 KPUB 260505
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1105 PM MDT MON AUG 25 2014

COC041-260515-
/O.CON.KPUB.SV.W.0182.000000T0000Z-140826T0515Z/
EL PASO CO-
1105 PM MDT MON AUG 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 1103 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RAMAH...OR 32
MILES WEST OF LIMON...MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND TORRENTIAL RAIN CAUSING FLOODING.

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
CALHAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3900 10435 3905 10438 3906 10447 3913 10444
      3913 10422 3902 10413
TIME...MOT...LOC 0503Z 248DEG 18KT 3910 10425 

HAIL...1.00IN
WIND...<50MPH

$$

LW
190 
WWUS55 KPUB 260507
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1107 PM MDT MON AUG 25 2014

COC041-260515-
/O.CON.KPUB.SV.W.0182.000000T0000Z-140826T0515Z/
EL PASO CO-
1107 PM MDT MON AUG 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 1106 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RAMAH...OR 31
MILES WEST OF LIMON...MOVING NORTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND TORRENTIAL RAINFALL CAUSING FLOODING.

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN EL PASO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3904 10424 3913 10434 3913 10422 3906 10416
TIME...MOT...LOC 0506Z 238DEG 17KT 3911 10423 

HAIL...1.00IN
WIND...<50MPH

$$

LW
948 
WWUS55 KPUB 260517
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1117 PM MDT MON AUG 25 2014

COC041-260526-
/O.EXP.KPUB.SV.W.0182.000000T0000Z-140826T0515Z/
EL PASO CO-
1117 PM MDT MON AUG 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EL PASO COUNTY
HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3904 10424 3913 10434 3913 10422 3906 10416
TIME...MOT...LOC 0515Z 238DEG 17KT 3911 10423 

$$

LW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 10:20 PM MDT, 3 minutes earlier.

Area forecast discussion, Aug 25, 10:20 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1020 PM MDT MON AUG 25 2014

.UPDATE...
ISSUED AT 1015 PM MDT MON AUG 25 2014

UPDATED TO EXPIRE THE TSTORM WATCH. ANY ACTIVITY TONIGHT SHOULD
STAY SUB SVR.

ALSO ISSUED A FLASH FLOOD WATCH FOR TOMORROW. MODEL CONSENSUS
AND CURRENT OBS INDICATE LOTS OF SUBTROPICAL MOISTURE HEADED
OUR WAY. DEWPOINTS WILL REMAIN IN THE 50S AND 60S. PREC H20 IN
THE 1-1.5 INCH RANGE. DEEP SRLY FLOW IN PLACE. LOOKS PRETTY
CONDUCIVE TO LOCALIZED FLASH FLOODING. STORMS SHOULD SPREAD FROM
THE SW MTS EARLY TO THE ERN MTS AND I-25 BY AFTERNOON...THEN ON TO
THE PLAINS BY LATE AFTERNOON OR EVE. ROSE

UPDATE ISSUED AT 753 PM MDT MON AUG 25 2014

UPDATED TO CLEAR PUEBLO CTY FROM THE WATCH...AND ADJUST POPS PER
RADAR AND MODEL TRENDS. ROSE

UPDATE ISSUED AT 424 PM MDT MON AUG 25 2014

UPDATED FOR INCLUSION OF SVR TSTORM WATCH FOR EL PASO
CROWLEY AND KIOWA COUNTIES. ROSE

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 305 PM MDT MON AUG 25 2014

CURRENTLY...COLD FRONT HAS BECOME STATIONARY NEAR THE NM BORDER
THIS AFTERNOON...AND WILL LIKELY DRIFT BACK NORTHWARD TOWARD THE
ARKANSAS RIVER BY 00Z. CONVECTION OVER THE MOUNTAINS AND ALONG THE
RATON MESA HAS BEEN RELATIVELY WEAK SO FAR AS STORMS HAVE YET TO
TAP DEEPER INSTABILITY NEAR THE KS BORDER AND FARTHER NORTH NEAR THE
PALMER DIVIDE. WITH COOL AIR SLIGHTLY DEEPER THAN EXPECTED...APPEARS
HIGH TEMPS WILL END UP JUST SHY OF FORECAST READINGS.

TONIGHT...MESOSCALE MODELS CONTINUE TO POINT TO AREAS ALONG AND
NORTH OF THE PALMER DIVIDE HAVING THE BEST CHANCE FOR STRONG/SEVERE
CONVECTION...THOUGH LATEST HRRR HINTS AT SOME SOME BRIEF STRONGER
STORMS OVER THE FAR EASTERN PLAINS...AS FRONTAL BOUNDARY RETREATING
NORTHWARD PROVIDES SOME ENHANCED CONVERGENCE. WEAK SHORT WAVE...OVER
WRN CO CURRENTLY...WILL ALSO PROVIDE SOME UPWARD MOTION AS IT
CROSSES THE AREA THIS EVENING. BY MIDNIGHT...SUSPECT CONVECTION WILL
SHIFT NORTHEAST AND COALESCE INTO AN MCS OVER NWRN KS/SRN NEB...WITH
FAIRLY LARGE COLD POOL GIVING SURFACE FRONT A RENEWED SHOVE
SOUTHWARD THROUGH THE EASTERN PLAINS. WITH A GRADUAL INCREASE IN MID
LEVEL MOISTURE THROUGH THE NIGHT AND BOUNDARY MOVING BACK
SOUTHWARD...WILL ONLY GRADUALLY TAPER OFF POPS THROUGH THE
EVENING...WITH AT LEAST SOME ISOLATED TSRA POSSIBLE PAST MIDNIGHT.

TUESDAY.. UPPER LOW WILL CONTINUE TO SLOWLY PUSH EASTWARD THROUGH
THE GREAT BASIN...WITH STRENGTHENING S-SW FLOW AHEAD OF THE SYSTEM
PUSHING AN INCREASING AMOUNT OF TROPICAL MOISTURE NORTHWARD INTO
COLORADO. SURFACE FRONT WILL LIKELY STAY SOUTH OF THE ARKANSAS RIVER
THROUGH THE DAY...WITH E-SE FLOW PUSHING 55F-60F DEWPOINTS WESTWARD
TOWARD THE I-25 CORRIDOR. WITH MOISTURE PLENTIFUL...EXPECT EARLY
INITIATION OF CONVECTION WITH STORMS FIRING OVER THE MOUNTAINS
BEFORE 18Z AND SPREADING QUICKLY TO LOWER ELEVATIONS BY 21Z. MAIN
THREAT TOMORROW OVER ALL AREAS WILL BE HEAVY RAINFALL...THOUGH WITH
CAPES OVER 1000 J/KG AND 0-6KM SHEAR OF 30-40 KTS...A SEVERE STORM
OR TWO IS POSSIBLE ON THE PLAINS MAINLY ALONG AND NORTH OF THE
ARKANSAS RIVER. ALL IN ALL...IT LOOKS LIKE A VERY WET DAY OVER MUCH
OF SOUTHERN COLORADO...AND WITH CLOUDS AND PRECIP FAIRLY QUICK TO
DEVELOP...MAX TEMPS SHOULD COOL AT LEAST A FEW DEGF VERSUS MON
READINGS.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 305 PM MDT MON AUG 25 2014

TUESDAY NIGHT THROUGH FRIDAY...LATEST RUNS OF THE NAM...GFS AND EC
MODELS ARE IN FAIRLY GOOD AGREEMENT ON THE PROGRESSION OF THE UPPER
TROUGH ACROSS THE REGION THROUGH THIS WEEK. TUE EVENING THE TROUGH
WILL BE POISED OVER NV AND UT...CONTINUING TO DRAW A STRONG MOISTURE
PLUME UP ACROSS THE 4 CORNERS AND INTO CO. THE TROUGH STEADILY
MARCHES TO THE EAST ACROSS COLORADO THROUGH WED AND THU...WITH THE
TROUGH AXIS FINALLY REACHING THE OK AND TX PANHANDLES BY FRI
MORNING. A GOOD AMOUNT OF MOISTURE...COUPLED WITH AVAILABLE DYNAMICS
AND A COLD FRONT WED EVE WILL PROVIDE FOR WIDESPREAD CONVECTION
CHANCES THROUGH THE PERIOD...WITH PCPN FINALLY TAPERING OFF FRI
MORNING. LOOK FOR SCATTERED POPS FOR MUCH OF THE AREA TUE EVE AND
AGAIN WED EVE THROUGH THU...WITH PCPN LIKELY OVER THE MTS. TEMPS ARE
EXPECTED TO REMAIN COOLER THROUGH FRI WITH MAX TEMPS IN THE UPPER
70S AND 80S FOR THE PLAINS...AND 60S AND 70S FOR THE HIGH VALLEYS.

SATURDAY THROUGH MONDAY...AS THE TROUGH EXITS TO THE EAST...A RIDGE
OF HIGH PRESSURE BUILDS OVER THE SW US. THIS WILL HELP A DRYING AND
WARMING TREND TO TAKE HOLD OVER THE WEEKEND AND INTO THE FIRST PART
OF THE NEXT WORK WEEK. PCPN CHANCES ARE FORECAST TO BE RESTRICTED TO
JUST ISOLATED DIURNAL ACTIVITY OVER THE HIGHER TERRAIN...AND TEMPS
WILL CLIMB BACK UP INTO THE 80S NEARING 90 F FOR THE PLAINS...AND
INTO THE 80S FOR THE HIGH VALLEYS. MOORE

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 305 PM MDT MON AUG 25 2014

TSRA DEVELOPING OVER THE MOUNTAINS WILL CONTINUE TO SPREAD TO LOWER
ELEVATIONS THIS AFTERNOON...WITH STORMS NEAR KCOS AND KPUB IN THE
22Z-02Z PERIOD...AND AROUND KALS 22Z-01Z. WITH MORE MOISTURE
AVAILABLE TODAY...EXPECT LOWER CLOUD BASES AND RESTRICTED VISIBILITY
UNDER THE STRONGEST STORMS...AND LOCAL MVFR/BRIEF IFR CONDITIONS
WILL BE POSSIBLE. STORMS WILL GRADUALLY SHIFT INTO NORTHEAST
COLORADO THIS EVENING AND OVERNIGHT...WITH A COLD FRONT AND SHIFT TO
NORTHEAST WINDS PUSHING SOUTHWARD ACROSS THE PLAINS AFTER 00Z. MAY
SEE SOME IFR STRATUS ALONG THE PALMER DIVIDE BY 12Z TUE...BUT
HAVEN'T INCLUDED LOWER CLOUDS IN KCOS TAF AS NORTH WIND MAY KEEP
CLOUDS JUST NORTH OF THE AIRPORT. ON TUE...EXPECT WIDESPREAD TSRA
ALL AREAS...WITH EARLY STORM INITIATION OVER THE MOUNTAINS BY 18Z.
BY MID TO LATE AFTERNOON...MTS WILL BE OBSCURED AND MVFR CONDITIONS
WITH THUNDERSTORMS WILL BE POSSIBLE AT ALL TAF SITES.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT FOR COZ066>068-072>089-093>099.

&&

UPDATE...ROSE
SHORT TERM...PETERSEN
LONG TERM...MOORE
AVIATION...PETERSEN
Hazardous weather outlook, Aug 25, 8:06 PM MDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
806 PM MDT MON AUG 25 2014

COZ058>089-093>099-270215-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
806 PM MDT MON AUG 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE OVER EASTERN
EL PASO...CROWLEY AND KIOWA COUNTIES THROUGH 10 PM. THREATS
FROM THESE STORMS INCLUDE HAIL TO ONE INCH AND WINDS TO 60 MPH.
OTHER ISOLATED STORMS OVER SOUTHEAST COLORADO THROUGH TONIGHT
WILL INCLUDE THE THREATS OF LIGHTNING...GUSTY WINDS...AND SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE EXPECTED OVER AND NEAR THE MOUNTAINS TUESDAY
THROUGH THURSDAY AS AN UPPER LEVEL STORM SYSTEM APPROACHES AND
THEN MOVES ACROSS THE STATE. ISOLATED TO SCATTERED THUNDERSTORMS
ARE EXPECTED OVER THE SOUTHEAST COLORADO PLAINS. WITH ABUNDANT
MONSOON MOISTURE OVER THE AREA...LOCALLY HEAVY RAIN WILL BE
POSSIBLE AND COULD THREATEN AREA BURN SCARS. OTHER STORM THREATS
INCLUDE LIGHTNING AND WIND GUSTS TO 40 MPH. SOME OF THE STRONGER
STORMS WILL ALSO BE CAPABLE OF PRODUCING SMALL HAIL.

TUESDAY NIGHT THROUGH THURSDAY...THERE WILL BE THE POTENTIAL FOR
LIGHT SNOW ACCUMULATIONS ABOVE 12000 FEET.

DRIER AIR IS EXPECTED TO MOVE INTO THE AREA FOR FRIDAY AND THE
WEEKEND...BUT SOME ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE
OVER THE MOUNTAIN AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TONIGHT...ESPECIALLY ACROSS THE EASTERN PLAINS NORTH OF
THE ARKANSAS RIVER.

44/44

In the hours before

Special weather statement, Aug 25, 8:03 PM MDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
803 PM MDT MON AUG 25 2014

COZ084-085-260300-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
803 PM MDT MON AUG 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL
900 PM MDT...

AT 802 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TRUCKTON...OR 32 MILES EAST OF COLORADO
SPRINGS...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.  LOCALLY HEAVY RAIN CAUSING FLOODING IS ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
TRUCKTON...RUSH AND YODER.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY AFTERNOON FOR CENTRAL COLORADO.

LAT...LON 3873 10405 3862 10425 3867 10437 3904 10406
TIME...MOT...LOC 0202Z 221DEG 18KT 3868 10426

LW
Special weather statement, Aug 25, 8:39 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
839 PM MDT MON AUG 25 2014

COZ085-260330-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
839 PM MDT MON AUG 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL EL PASO COUNTY UNTIL
930 PM MDT...

AT 838 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TRUCKTON...OR 39 MILES EAST OF COLORADO
SPRINGS...MOVING EAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.  HEAVY RAIN CAPABLE OF PRODUCING LOCAL FLOODING IS ALSO
POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
TRUCKTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY AFTERNOON FOR CENTRAL COLORADO.

LAT...LON 3881 10406 3867 10405 3865 10405 3865 10414
      3873 10420
TIME...MOT...LOC 0238Z 250DEG 9KT 3870 10410

LW
Special weather statement, Aug 25, 9:18 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
918 PM MDT MON AUG 25 2014

COZ081-084-085-260415-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
918 PM MDT MON AUG 25 2014

...SPECIAL WEATHER STATEMENT...

AT 917 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHWESTERN COLORADO SPRINGS...MOVING
NORTHEAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.  LOCALLY HEAVY RAIN IS ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...AIR FORCE ACADEMY...MANITOU SPRINGS...FALCON...
PETERSON AFB...STRATMOOR...BLACK FOREST...GLENEAGLE...SECURITY...
CIMARRON HILLS AND SECURITY-WIDEFIELD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY AFTERNOON FOR CENTRAL COLORADO.

LAT...LON 3875 10474 3885 10493 3913 10479 3888 10437
TIME...MOT...LOC 0317Z 212DEG 18KT 3887 10479

LW
Special weather statement, Aug 25, 9:51 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
951 PM MDT MON AUG 25 2014

COZ084-085-260445-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
951 PM MDT MON AUG 25 2014

...SPECIAL WEATHER STATEMENT...

AT 949 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FALCON...OR 14 MILES NORTHEAST OF COLORADO
SPRINGS...MOVING NORTHEAST AT 25 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.  HEAVY RAINFALL PRODUCING FLOODING IS ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE... NORTHEASTERN COLORADO
SPRINGS...CALHAN...RAMAH...FALCON...BLACK FOREST...PEYTON AND
CIMARRON HILLS.  THE EASTERN HALF OF THE BLACK FOREST BURN SCAR
IS ALSO IN THE IMPACTED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY AFTERNOON FOR CENTRAL COLORADO.

LAT...LON 3885 10465 3904 10480 3913 10467 3913 10405
TIME...MOT...LOC 0349Z 225DEG 21KT 3897 10462

LW
Special weather statement, Aug 25, 10:07 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1007 PM MDT MON AUG 25 2014

COZ085-086-260500-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
1007 PM MDT MON AUG 25 2014

...SPECIAL WEATHER STATEMENT...

AT 1005 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF TRUCKTON...OR 31 MILES
NORTHEAST OF PUEBLO...MOVING EAST AT 15 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.  LOCALLY HEAVY RAIN PRODUCING FLOODING IS ALSO POSSIBLE.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
PUEBLO AND SOUTHEASTERN EL PASO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3846 10426 3864 10425 3864 10406 3846 10406
TIME...MOT...LOC 0405Z 273DEG 14KT 3855 10416

LW
Special weather statement, Aug 25, 10:15 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1015 PM MDT MON AUG 25 2014

COZ084-260515-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
1015 PM MDT MON AUG 25 2014

...SPECIAL WEATHER STATEMENT...

AT 1014 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PEYTON...OR 19 MILES NORTHEAST OF COLORADO
SPRINGS...MOVING NORTHEAST AT 15 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM. LOCALLY HEAVY RAIN PRODUCING FLOODING IS ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
CALHAN AND PEYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3894 10459 3912 10461 3912 10425 3901 10428
TIME...MOT...LOC 0414Z 234DEG 14KT 3900 10453

LW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 6:08 PM MDTSevere Thunderstorm WarningPUBFremont, Pueblo37 min
Aug 25, 6:23 PM MDTSpecial Weather StatementPUBPueblo52 min
Aug 25, 6:28 PM MDTSpecial Weather StatementPUBEl Paso32 min
Aug 25, 6:30 PM MDTSpecial Weather StatementPUBPueblo60 min
Aug 25, 6:51 PM MDTSevere Thunderstorm WarningPUBEl Paso39 min
Aug 25, 6:58 PM MDTSpecial Weather StatementPUBBent32 min
Aug 25, 7:13 PM MDTSpecial Weather StatementPUBBent62 min
Aug 25, 7:55 PM MDTSpecial Weather StatementPUBCrowley65 min
Aug 25, 8:03 PM MDTSpecial Weather StatementPUBEl Paso57 min
Aug 25, 8:39 PM MDTSpecial Weather StatementPUBEl Paso51 min
Aug 25, 9:18 PM MDTSpecial Weather StatementPUBEl Paso57 min
Aug 25, 9:51 PM MDTSpecial Weather StatementPUBEl Paso54 min
Aug 25, 10:07 PM MDTSpecial Weather StatementPUBCrowley53 min
Aug 25, 10:15 PM MDTSpecial Weather StatementPUBEl Paso60 min
Aug 25, 10:27 PM MDTFlash Flood WatchPUBAlamosa, Baca, Bent, Chaffee, Conejos, Costilla and 14 more29 hr
Aug 26, 12:24 PM MDTSpecial Weather StatementPUB36 min
Aug 26, 12:40 PM MDTSevere Thunderstorm WarningPUBLas Animas36 min
Aug 26, 12:57 PM MDTSpecial Weather StatementPUBLas Animas33 min
Aug 26, 1:00 PM MDTSpecial Weather StatementPUBTeller30 min
Aug 26, 1:24 PM MDTSpecial Weather StatementPUBLas Animas36 min
Aug 26, 1:45 PM MDTSpecial Weather StatementPUBEl Paso30 min
Aug 26, 2:18 PM MDTSpecial Weather StatementPUBEl Paso27 min
Aug 26, 2:56 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Aug 26, 3:02 PM MDTSpecial Weather StatementPUBLas Animas28 min
Aug 26, 3:19 PM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Aug 26, 3:42 PM MDTSpecial Weather StatementPUBBent33 min
Aug 26, 4:24 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Otero17 min
Aug 26, 4:53 PM MDTAreal Flood AdvisoryPUBProwers67 min
Aug 26, 5:31 PM MDTSpecial Weather StatementPUBTeller29 min
Aug 26, 5:52 PM MDTAreal Flood AdvisoryPUBBent, Kiowa, Prowers113 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.